Call or Text: (877) 883.7264

Topic Tuesday: I have been on the pill for about 7 months now, but the last 2 months, my period was very light – just spotting. Is that normal?

Great question! Anytime you notice changes to your period it can be alarming, but it’s likely nothing to worry about! Enjoy it – a lighter and less painful period is one of the great side effects of being on hormonal birth control!

Birth control pills tend to lighten and regulate your bleeding since it is just “breakthrough bleeding” that happens when you take your “placebo pills” each month and your hormone levels drop.

It takes between 3 and 6 months for your body to adjust to a new method of birth control. During this adjustment phase, it is common to have irregular periods, bleeding between periods, and other hormonal side effects. After your body adjusts to the new method, you may notice that your period lightens significantly, which is typical and should be expected and celebrated!

While light bleeding on the pill is typical and normal, it is impossible for us to say for sure without examining you. If you are concerned about the changes in your cycle, or if you also have itching, foul smelling discharge, colored discharge, or pain when you urinate or have sexual intercourse, this could mean you have an infection and it is important you make an appointment to come and see us right away.

Call (877) 883.7264 or visit fpawomenshealth.com to make an appointment online.

X
- Enter Your Location -
- or -